"LE," writing from Westfield, Indiana, described himself to consumeraffairs.com in September as an extremely healthy 37-year-old, who was prescribed Cipro for an infection stemming from a soccer injury. That was in November of last year. Two months later, in January, LE says that one day he went to yell (without revealing why) and felt a "pop" in his neck.
After various tests, it was determined that the writer had suffered a Cirpro tendon rupture in his neck.
"I was on Cipro for nearly 5 months," LE writes. "This drug really wreaked havoc on my body. I have screwed up tendons close to my sternum (from doing push-ups), in my neck, in my leg, in my stomach/back. I believe all of these injuries are healing verryyyyy slowly [sic, writer emphasis)."
He fears some of his injuries may never heal.
Then there is Jennifer's story. A resident of Burbank, California, Jennifer describes herself to consumeraffairs.com as an active, healthy 40-year-old who was prescribed Cipro for suspected diverticulitis.
"Starting with my first dose, I began experiencing pain in my arm, hand + elbow [sic]. Thinking it had to do with excessive work on the computer, I dismissed it. By the third day, my knees were also in severe pain despite the fact I was definitely not doing much physical activity."
Becoming increasingly concerned about Cipro effects, Jennifer consulted her doctor, who in turn, recommended she remain on Cipro for the full ten days of her treatment, in order to eradicate the infection.
READ MORE CIPRO TENDON RUPTURE LEGAL NEWS
"Honestly, I would rather have tried to weather my intense stomach pain without treatment rather than have that condition improve at the expense of my general health. Did I mention the inability to sleep AND [author emphasis] horrifying nightmares once I do finally pass out from the tiredness? Truly awful."
It seems apparent that Cipro side effects are a concern, and Cipro tendonitis and Cipro rupture can affect tendons beyond the Achilles' heel.